Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 16, NWS Shreveport, LA

May 9, 2014Bowie County, Cass County, Morris County, Texas

NWS Shreveport, LA issued this river flood warning at May 9, 2014, 9:31 AM CDT for Bowie County, Cass County, Morris County, Texas. It took effect at May 11, 2014, 3:00 PM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
May 9, 2014, 9:31 AM CDT (14:31 UTC)
In effect from
May 11, 2014, 3:00 PM CDT
Expired
May 18, 2014, 8:50 AM CDT
In force
7 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Bowie County, TX, Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 9, 5:20 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, May 9, 5:20 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 AM CDT FRI MAY 9 2014

.DISCUSSION...
LAST NIGHT/S THUNDERSTORMS CONTINUE TO PUSH ACROSS THE SOUTHEASTERN
THIRD OF THE CWA. MEANWHILE...A FEW NEW THUNDERSTORMS ARE CROPPING
UP JUST TO OUR SOUTHWEST IN THE CORSICANA AND WACO VICINITIES AS
ANOTHER UPPER VORT LIFTS ACROSS THE RIO GRANDE. AT THIS
TIME...GENERALLY WE SEE WARM TEMPERATURES WHERE RAIN HAS ENDED
AND SOME LIGHT TO PATCHY DENSE FOG WILL BE POSSIBLE OVER THE WET
SOIL FOR A FEW HOURS. THERE ARE SEVERAL LOWER 60S ASSOCIATED WITH
THE THUNDERSTORMS STRETCHING FROM NATCHITOCHES...TO MONROE.

THE WATER VAPOR SHOWS THE COLDER AIR ALOFT PUSHING IN OVER THE
FOUR STATE AREA AND WILL HELP TO CROP UP MORE SHOWERS AND
THUNDERSTORMS AREA WIDE TODAY...ALBEIT MORE SCATTERED AROUND IN
POCKETS COMPARED TO LINES. HOWEVER...LATE DAY THE COVERAGE MAY
BECOME A BIT MORE ENHANCED AND ORGANIZED AS THE UPPER LEVEL ENERGY
HELPS TO FOCUS THE DAYTIME HEATING. INTO THE EVENING...A BACK EDGE
WILL LIKELY EMERGE AND BEGIN TO PUSH ACROSS THE REGION. WPC QPF IS
GENERALLY HIT OR MISS TENTHS AND QUARTER INCH AMOUNTS AND WE CAN
TAKE MORE WELL EVEN AFTER THE GOOD SOAKING FOR MANY LOCALES
YESTERDAY. THE SPC HAS A SLIGHT RISK OUT FOR TODAY FOR MUCH OF THE
FOUR STATE AREA AS THE UPPER VORT OVER MEXICO AND W TX SWINGS
EAST...THEN NORTHEAST IN THE UPPER TROUGH MAINLY FOR DAMAGING
WINDS OR MAYBE SOME HAIL WITH THE COLDER TEMPS ALOFT.

OVERALL...WE ARE CLOSE TO MAV GUIDANCE FOR THE SHORT TERM AND MEX IN
THE LONGER TERM. IT STILL LOOKS LIKE THE COLD FRONT WILL STAY PUT
TODAY ACROSS OK AND EVEN LIFT BACK NORTH LATER WHILE PUSHING
ACROSS MO. THE WEEKEND WILL SEE A SLIGHT CHANCE LINGER FOR SOME
POP CORN SHOWERS AND THUNDERSTORMS IN THE WARMER TEMPERATURES THAT
WILL OCCUR IN THE AREA AND EVEN WARMER AND BREEZY FOR MOTHERS
DAY. THE COLD FRONT STILL LOOKS TO MOVE INTO THE REGION LATE
MONDAY AND EARLY TUESDAY AND WILL HELP TO FOCUS CONVECTION YET
AGAIN FOR MUCH OF THE AREA WITH THE GFS LOOKING EVEN WETTER AS THE
UPPER TROUGH DIGS THE JET OVER THE FRONT AS A 1025 MB SURFACE HIGH
BUILDS DOWN THE FRONT RANGE INTO THE MID SOUTH BY MIDWEEK. AFTER
LOOKING AT CRACKED GROUND IN MANY LOCALES...THIS WET PATTERN IS
MORE THAN WELCOMED TO THE FOUR STATE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  68  87  70  86 /  40  20  20  20  20
MLU  84  67  87  69  86 /  50  30  20  20  20
DEQ  84  64  86  67  84 /  20  20  20  20  20
TXK  82  67  86  68  85 /  20  40  20  20  20
ELD  83  66  86  68  85 /  50  40  20  20  20
TYR  85  68  87  70  86 /  30  20  20  10  20
GGG  85  67  88  69  86 /  30  20  20  10  20
LFK  86  69  88  71  87 /  30  20  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, May 9, 6:45 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 AM CDT FRI MAY 9 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101145-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
645 AM CDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR NORTH
LOUISIANA...FOR EAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS MORNING AND
THEN EVEN MORE SO WITH AFTERNOON HEATING AND AN UPPER LEVEL
DISTURBANCE MOVING ACROSS TEXAS. INSTABILITY AND DEEP LAYER SHEAR
WILL REMAIN FAVORABLE FOR A FEW SEVERE THUNDERSTORMS...MAINLY FOR
DAMAGING WINDS...HAIL OR STILL AN ISOLATED TORNADO. IN
ADDITION...DANGEROUS LIGHTNING WILL BE POSSIBLE ALONG WITH BRIEF
HEAVY RAINFALL WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ALTHOUGH MOST OF THE UPPER LEVEL ENERGY WILL TRANSLATE EAST OF THE
REGION...A CONTINUED WARM...MOIST AND UNSTABLE AIR MASS WILL
PROVIDE THE OPPORTUNITY FOR SOME ISOLATED...TO POSSIBLY
SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE
WEEKEND. THEN BY MONDAY...AS A COLD FRONT EDGES INTO THE
REGION...LOOK FOR COVERAGE OF THUNDERSTORMS TO AGAIN INCREASE IN
THE FOUR STATE AREA WITH THE POTENTIAL FOR DAMAGING WINDS AND
HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT.

24

In the hours before

Special weather statement, May 9, 6:57 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 AM CDT FRI MAY 9 2014

TXZ136-149-091300-
CHEROKEE-SMITH-
657 AM CDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     SMITH AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     BULLARD...JACKSONVILLE...MIXON...MOUNT SELMAN...PONTA...REESE
     AND TROUP...

AT 654 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR FRANKSTON...OR 16 MILES WEST OF
JACKSONVILLE...MOVING EAST AT 25 TO 30 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
ALONG WITH DEADLY LIGHTNING.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:31 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus5 days
May 9, 10:27 AM CDTFlash Flood WarningSHVSabine, San Augustine, Shelby2 hr
May 9, 2:58 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion32 min
May 9, 3:26 PM CDTSevere Thunderstorm WarningSHVCass, Marion49 min
May 9, 3:28 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion47 min
May 9, 4:35 PM CDTSevere Thunderstorm WarningSHVHarrison55 min
May 9, 5:28 PM CDTSevere Thunderstorm WarningSHVHarrison62 min
May 8, 10:35 PM CDTAreal Flood AdvisorySHVBossier, Caddo115 min
May 9, 6:25 PM CDTSevere Thunderstorm WarningSHVCaddo35 min
May 9, 6:40 PM CDTSevere Thunderstorm WarningSHVCaddo35 min
May 9, 2:11 PM CDTSevere Thunderstorm WarningSHVLittle River49 min
May 9, 5:10 PM CDTSevere Thunderstorm WarningSHVNevada50 min

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.